Evidence map›Paper›PMID 28579706›Full record

ArticleEthiopian journal of health sciences2017

Hepatotoxicity Due to Antituberculosis Therapy among Paediatric Patients Seen at the University of Ilorin Teaching Hospital, North Central Nigeria.

Gobir Aishatu, Ibraheem Rasheedah, Johnson Wahab, Muhammed Sheni, Oladele Damilola, Ojuola Adeniyi

Open access · diamondAbstract read
In one paragraph

Article in Ethiopian journal of health sciences, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.

0numbers the graph read from it
0cells of the map it votes in
7citing papers in PubMed
0.5field-weighted citation impact, top 31% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

7 citing papers in PubMed, 12 citations in OpenAlex.

  1. Article
  2. Article
  3. Review
  4. Article
  5. Article
  6. Article
  7. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 2 institutions in 1 country.

Gobir AishatuDepartment of Paediatrics, University of Ilorin Teaching Hospital, Ilorin, Nigeria.
Ibraheem RasheedahDepartment of Paediatrics, University of Ilorin Teaching Hospital, Ilorin, Nigeria.
Johnson WahabDepartment of Paediatrics, University of Ilorin Teaching Hospital, Ilorin, Nigeria.
Muhammed SheniDepartment of Paediatrics, University of Ilorin Teaching Hospital, Ilorin, Nigeria.
Oladele DamilolaDepartment of Paediatrics, University of Ilorin Teaching Hospital, Ilorin, Nigeria.
Ojuola AdeniyiDepartment of Paediatrics, University of Ilorin Teaching Hospital, Ilorin, Nigeria.
University of Ilorin Teaching Hospital · NGUniversity of Ilorin · NG

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundThe liver is vulnerable to injury from the first line anti-tuberculosis drugs. This may result in mortality, long term morbidity and reduced compliance to therapy. Nigeria recently introduced fixed drug combinations in the treatment of children amid concerns of hepatotoxicity. A 6-year-old boy was treated in our unit had fulminant hepatic failure two weeks after completing his anti-tuberculosis therapy. This prompted the unit to investigate hepatotoxicity due to anti-tuberculosis therapy among children. There is no data on the incidence of hepatotoxicity due to antituberculosis therapy among Nigerian children, and no uniform guide to monitoring of patients exists. The objective of this study was to investigate the incidence of hepatotoxicity among children receiving anti-tuberculosis therapy.

methodsA cross-sectional study was conducted among all 62 cases that completed treatment over a two year period. Liver Function Tests was done at baseline and 2 and 5 months of therapy. Elevation of Alanine aminotransferase and/or Aspartate aminotransferase above 3 times the reference values was considered an indication of hepatotoxicity.

resultsA total of 62 patients aged 3 months -17 years were treated at our unit during the study period. Twenty-two (35.5%) had elevated liver enzymes at baseline. Four (6.5%) had elevation of alanine aminotransferase of 3 times the upper limit at 2 months, but at 5 months, tests were within normal limits in all patients. Hepatotoxicity defined as liver enzymes above 3 times upper limit was not documented among the 62 cases treated over the period.

conclusionHepatotoxicity due to antituberculosis therapy is uncommon in children, hence repeated routine evaluation of liver function may not be necessary in all patients receiving anti-TB therapy.

Indexed as

AdolescentAlanine TransaminaseAntitubercular AgentsAspartate AminotransferasesChemical and Drug Induced Liver InjuryChildChild, PreschoolCross-Sectional StudiesFemaleHospitals, TeachingHumansIncidenceInfantMaleNigeriaTuberculosisAlanine TransaminaseAntitubercular AgentsAspartate Aminotransferasesanti-tuberculosischildrenHepatotoxicity

Identifiers

PMID28579706
PMCPMC5440825
OpenAlexW2602995147

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.